I had taken this medicine alittle over a year ago and had gained some weight. I just can't remember if the weight gain occured while I was on the medicine or after I had weaned off. Also while on the medicine, I was always tired. Every after noon I had to take a nap. But it did help me get my life back in order. Anyway, now Im dealing with major stress and the doctor wants to put me back on it after I have been at the gym losing the extra weight. Just wanted some other opinions. Thanks!
In clinical studies on the possible side effects of Citalopram (Celexa), weight gain was reported in more than 1% of people. If you gain weight while taking this drug, let your doc know so he or she can rule out certain medical conditions, prescribe another antidepressant, or recommend lifestyle changes, such as eating heart-healthy foods, exercising more, and limiting your alcohol intake.
2 to 5% people who taken the med also have felt fatigued as its side effect, but the med seemed to have helped you, maybe the side effects could be ok, or else please talk to you doc who prescribed the med.
Take care, best wishes!
Hi, i have definitely gained weight since taking citalopram, but i also am taking seroquel so i can't be sure which one is the culprit, or if it is a combination of the both. I am pretty upset with the weight gain but i've had to weigh it up, the weight gain, or the emotional distress. I haven't found the citalopram to make me lethargic but i do know people that have this problem and the general advice is to take it at night. I can identify that i have been eating badly for the last year or so which obvioulsy doesn't help. I am going to try to be more strict with my diet starting Jan so i hope this will help...
Hello CHRISTmas777. I was on celexa and I put no weight on. Much like yourself, I stopped taking it because it left me feeling tired out. I was on seroquel and of course, gained weight because of it. Celexa is not known as drug where people generally gain weight on. Best of wishes to you, hope that you get to feeling more like your old self,
Thanks for all of the responses to this. I have been on it since the post and no weight gain so far. I am so sleepy tonight though. Im just taking it one day at a time. Im not sure if the medicine was the right diagnosis for the way I was feeling though. We will see. time will tell. Anymore comments are greatly appreciated. I like to hear others opinions and experiences.
Yes, so much !
I've been dieting so hard though
Absolutely. I gained 15 lbs in the first year if taking it. My activity level suffered because I was so tired ( I take it at night) . I’ve been trying to lose weight for a year and a half and my weight will not budge. I’m currently very active and have tried many diet methods but NOTHING happens.
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.